Yes, it is better for humans to take D3 and not D2. It is also much better to take Vitamin D daily. So it would be better to take 10,000iu or more a day rather than the loading dose of 300,000. The problem was more in taking the D2 than in taking the huge amount.
Your doctor is probably doing something wrong. So had you NOT taken the meds this morning, I would have told you to do the following. Take 10,000iu of “D3” everyday for 8 weeks and then retest your levels. At that point if your level was real close to 50ng/ml, then I would have said you need to keep taking the 10,000iu a day as a “maintenance dosage”, forever. If your level was a lot higher than 50ng/ml, AND you did NOT have an autoimmune disease, I would have said you could now take a maintenance dosage of 5000iu a day. This you would do “forever”. Having an autoimmune disease, you may want to maintain a higher level of more like 80-100ng/ml. After 8 weeks your level did not rise above 40, then you would have to take more than the 10,000iu a day. If it does not rise at all, then you have an absorption issue.
Here at the VDC we believe a “healthy level” is 50ng/ml or above. At levels below 40ng/ml your risk for autoimmune disease and cancer rises “dramatically”. So Kaiser’s lab range, 20-79 ng/ml is not good. LabCorp’s is 30-100ng/ml and I can tell you that 100 is NOT dangerous. Problems “may” start at levels of 150ng/ml and above.
So if the doctor does not prescribe a large enough “maintenance dosage”, after treating, then your levels will “plummet again”. This is usually the number one reason. Since you do have an autoimmune issue, you may be using Vitamin D up at a much larger rate and would therefore have to take more than normal. If you weigh more than 150lbs, you have to take more than a normal person.
So what to do now. Since you took the meds, I would follow what the doctor says and take the 2000iu a day and get tested in four weeks not the usual 8. When you get those results, come back and tell me what they are.
If you develop any symptoms you did not already have, come back and tell me. It usually means a mineral deficiency.
Let me also WARN you. Vitamin D3 is a “natural blood thinner”. I am not a doctor so I do not know how or if this will affect the Lovenox dose you take.
If you have more questions, just ask!